High Wind, Moore
- When
- November 26, 5:35 AM CST to 5:36 AM CST
- Where
- Moore forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
A strong cold front moved through the Texas Panhandle during the morning hours. A tight pressure gradient behind the front resulted in non-thunderstorm gradient winds across much of the Texas Panhandle.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A strong cold front moved through the Texas Panhandle during the morning hours. A tight pressure gradient behind the front resulted in non-thunderstorm gradient winds across much of the Texas Panhandle. There was some damage caused by these high winds, however no injuries or fatalities were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 26, 3:30 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CST SAT NOV 26 2011
.DISCUSSION...
MAIN CONCERN FOR TODAY WILL BE STRONG WINDS. HAVE EXPANDED HIGH
WIND WARNING TO INCLUDE SECTIONS ON THE CAPROCK. WIND ADVISORY WILL
REMAIN IN EFFECT FOR REMAINING EASTERN ZONES. TIGHT PRESSURE
GRADIENT WILL INTENSIFY FURTHER TODAY...AND AS CLEARING OCCURS BEHIND
EXITING MID-LEVEL TROF...DEEP MIXING OF STRONG WINDS IS EXPECTED TO
OCCUR. PRIOR TO DEPARTURE OF MID-LEVEL TROF...CLOUDS AND ISOLATED
SPRINKLES CAN BE EXPECTED PRIOR TO 16Z THIS MORNING...PRIMARILY
OVER EASTERN SECTIONS. WINDS EXPECTED TO DIMINISH QUICKLY EARLY
THIS EVENING. HIGH TEMPERATURES TODAY EXPECTED TO BE 10 TO 20
DEGREES COOLER THAN THOSE OF YESTERDAY DUE TO THE STRONG COLD AIR
ADVECTION TODAY.
DRY NORTHWEST FLOW ALOFT EXPECTED TO CONTINUE THROUGH AT LEAST
WEDNESDAY. MODELS THEN DIVERGE WITH UPPER AIR PATTERN...BUT WE
WILL KEEP FORECAST DRY.
RESPECTABLE WARMUP GETS UNDERWAY SUNDAY AND MONDAY. COLD FRONTAL
PASSAGE LATE MONDAY AND MONDAY NIGHT WILL MAKE FOR A COOLER DAY ON
TUESDAY. BRIEF RECOVERY EXPECTED ON WEDNESDAY THEN NEXT COLD FRONG
WEDNESDAY NIGHT AND EARLY THURSDAY RESULTS IN COOLER CONDITIONS
THURSDAY AND FRIDAY. 03
COCKRELL
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS THE WESTERN
TEXAS PANHANDLE...AS AFTERNOON RELATIVE HUMIDITIES FALL TO AROUND
20 PERCENT. RELATIVE HUMIDITY VALUES FALL INTO THE 10 TO 20
PERCENT RANGE ON SUNDAY...BUT NORTHWEST WINDS WILL REMAIN BELOW 20
MPH. ON MONDAY...RELATIVE HUMIDITIES FALL INTO THE 15 TO 25
PERCENT RANGE...BUT WINDS WILL NOT BE STRONG. MINIMUM RELATIVE
HUMIDITY VALUES MODERATE TUESDAY THROUGH FRIDAY. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 45 21 59 30 65 / 0 0 0 0 0
BEAVER OK 46 19 58 26 65 / 10 0 0 0 0
BOISE CITY OK 44 21 63 31 67 / 0 0 0 0 0
BORGER TX 49 26 61 30 66 / 5 0 0 0 0
BOYS RANCH TX 46 22 60 29 66 / 0 0 0 0 0
CANYON TX 47 20 60 27 67 / 0 0 0 0 0
CLARENDON TX 47 25 58 31 64 / 5 0 0 0 0
DALHART TX 44 16 60 25 67 / 0 0 0 0 0
GUYMON OK 49 18 58 28 69 / 5 0 0 0 0
HEREFORD TX 46 20 60 27 66 / 0 0 0 0 0
LIPSCOMB TX 47 23 55 24 65 / 10 0 0 0 0
PAMPA TX 43 22 54 30 62 / 5 0 0 0 0
SHAMROCK TX 48 24 56 26 63 / 10 0 0 0 0
WELLINGTON TX 50 25 57 27 63 / 10 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COLLINGSWORTH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER.
HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
20/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 535 AM CST SAT NOV 26 2011 OKZ001>003-TXZ001>020-270000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 535 AM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. VERY STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT MOVING THROUGH THE REGION. A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 6 PM. NORTH AND NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FOR THESE LOCATIONS. FOR THE REST OF THE TEXAS AND OKLAHOMA PANHANDLES...A WIND ADVISORY WILL BE IN EFFECT UNTIL 6 PM FOR WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH. ACROSS THE WESTERN TEXAS PANHANDLE...THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS THE WESTERN TEXAS PANHANDLE. COCKRELL
The national radar mosaic for the moment the first event began.
10 high wind. Local standard time, as filed.
The local newspaper reported that the high winds caused many XCEL Energy customers to lose power in the town of Boys Ranch Texas in Oldham County. There were no reports of injuries or fatalities.
The local newspaper reported that the high winds caused many EXCEL Energy customers to lose power in the town of Fritch Texas in Hutchinson County. There were no reports of injuries or fatalities.
The local newspaper reported that the high winds caused many EXCEL Energy customers to lose power in the city of Canyon Texas in Randall County. There were no reports of injuries or fatalities.
The local newspaper reported that the high winds caused many EXCEL Energy customers to lose power in the city of Pampa Texas in Gray County. There were no reports of injuries or fatalities.
Non-thunderstorm gradient high winds caused damage in Canyon Texas to the roof of the Virgil Henson Activities Center at West Texas A&M University. A trained spotter reported that about one-third of the roof was torn off of the gym portion of the building. There were no injuries or fatalities reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353471, 353472, 353473, 353474, 353475, 353476, 353477, 353478, 353479, 350640.